Previous |  Up |  Next


almost disjoint families; parametrized weak diamond principles; property $(a)$; countable paracompactness
We define two cardinal invariants of the continuum which arise naturally from combinatorially and topologically appealing properties of almost disjoint families of sets of the natural numbers. These are the never soft and never countably paracompact numbers. We show that these cardinals must both be equal to $\omega_1$ under the effective weak diamond principle $\diamondsuit (\omega,\omega,<)$, answering questions of da Silva S.G., On the presence of countable paracompactness, normality and property $(a)$ in spaces from almost disjoint families, Questions Answers Gen. Topology 25(2007), no. 1, 1--18, and give some information about the strength of this principle.
[BEGPS] Balogh Z., Eisworth T., Gruenhage G., Pavlov O., Szeptycki P.: Uniformization and anti-uniformization properties of ladder systems. Fund. Math. 181 (2004), no. 3, 189--213. DOI 10.4064/fm181-3-1 | MR 2099600 | Zbl 1051.03034
[Bla1] Blass A.: Questions and answers --- a category arising in linear logic, complexity theory, and set theory. Advances in Linear Logic (Ithaca, NY, 1993), London Math. Soc. Lecture Note Ser. 222, Cambridge Univ. Press, Cambridge, 1995, 61--81. MR 1356008 | Zbl 0823.03039
[Bla2] Blass A.: Combinatorial Cardinal Characteristics of the Continuum. to appear as a chapter in the Handbook of Set Theory (eds. M. Foreman, M. Magidor, and A. Kanamori), 104pp. ($\sim$ablass/hbk.pdf). MR 2768685
[Bre] Brendle J.: Dow's principle and $Q$-sets. Canad. Math. Bull. 42 (1999), no. 1, 13--24. DOI 10.4153/CMB-1999-002-2 | MR 1695894 | Zbl 0933.03059
[DS] Devlin K.J., Shelah S.: A weak version of $\diamondsuit $ which follows from $2^{\aleph _0}< 2^{\aleph _1}$. Israel J. Math. 29 (1978), no. 2--3, 239--247. DOI 10.1007/BF02762012 | MR 0469756
[F] Fleissner W.G.: Separation properties in Moore spaces. Fund. Math. 98 (1978), no. 3, 279--286. MR 0478111 | Zbl 0376.54010
[I] Ishiu T.: The Weak Diamond. preprint, 3 pp. (
[JP] Jech T., Prikry K.: Cofinality of the partial ordering of functions from $ømega _1$ into $ømega $ under eventual domination. Math. Proc. Cambridge Philos. Soc. 95 (1984), no. 1, 25--32. DOI 10.1017/S0305004100061272 | MR 0727077
[M] Matveev M.V.: Some questions on property $(a)$. Questions Answers Gen. Topology 15 (1997), no. 2, 103--111. MR 1472172 | Zbl 1002.54016
[Mil] Mildenberger H.: Finding generic filters by playing games. preprint. ($\sim$heike/postings/reap14.pdf) MR 2592047
[MHD] Moore J.T., Hrušák M., Džamonja M.: Parametrized $\diamondsuit$ principles. Trans. Amer. Math. Soc. 356 (2004), no. 6, 2281--2306. DOI 10.1090/S0002-9947-03-03446-9 | MR 2048518
[P1] de Paiva V.C.V.: A dialectica-like model of linear logic. Category Theory and Computer Science (Manchester, 1989), Lecture Notes in Comput. Sci. 389 (1989), Springer, Berlin, 341-356. DOI 10.1007/BFb0018360 | MR 1031571
[P2] de Paiva V.C.V.: Dialectica and Chu constructions: cousins?. Theory and Applications of Categories, Vol. 17, No. 7, 2007, 127--152. Zbl 1123.18004
[Sil1] da Silva S.G.: Property $(a)$ and dominating families. Comment. Math. Univ. Carolin. 46 (2005), no. 4, 667--684. MR 2259498 | Zbl 1121.54014
[Sil2] da Silva S.G.: On the presence of countable paracompactness, normality and property $(a)$ in spaces from almost disjoint families. Questions Answers Gen. Topology 25 (2007), no. 1, 1--18. MR 2319472
[Sze] Szeptycki P.J.: Soft almost disjoint families. Proc. Amer. Math. Soc. 130 (2002), no. 12, 3713--3717. DOI 10.1090/S0002-9939-02-06487-0 | MR 1920052 | Zbl 0996.03032
[SV] Szeptycki P.J., Vaughan J.E.: Almost disjoint families and property $(a)$. Fund. Math. 158 (1998), no. 3, 229--240. MR 1663330 | Zbl 0933.54005
[V] Vojtáš P.: Generalized Galois-Tukey-connections between explicit relations on classical objects of real analysis. Set Theory of the Reals (Ramat Gan, 1991), Israel Math. Conf. Proc. 6, Bar-Ilan Univ., Ramat Gan (1993), 619--643. MR 1234291
[W] Watson W.S.: Separation in countably paracompact spaces. Trans. Amer. Math. Soc. 290 (1985), no. 2, 831--842. DOI 10.1090/S0002-9947-1985-0792831-X | MR 0792831 | Zbl 0583.54013
Partner of
EuDML logo